Oklahoma, 2011Winter Weather in Oklahoma, January 9 to 10, 2011
January 9 to 10, 2011 · NWS OUN · 12 events in 6 counties and zones
A clipper-type storm system moved through the central Plains during the overnight hours of the 9th and into the 10th. Although much of the heavier winter weather occurred north of the Oklahoma/Kansas border, light snow developed as far south as northern Oklahoma.
Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A clipper-type storm system moved through the central Plains during the overnight hours of the 9th and into the 10th. Although much of the heavier winter weather occurred north of the Oklahoma/Kansas border, light snow developed as far south as northern Oklahoma. The snow developed ahead of an arctic front that dropped temperatures into the teens. Some blowing and drifting of the snow occurred behind the front, with a few wind gusts over 30 mph. Snowfall totals ranged from 1 to 3 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 9, 1:53 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Jan 9, 1:53 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
153 PM CST SUN JAN 9 2011
.DISCUSSION...
THE ADVISORY FOR SOUTHEAST OKLAHOMA HAS BEEN EXPANDED NORTH
SLIGHTLY AND EXTENDED UNTIL 6 PM. THE LARGEST AMOUNTS...AROUND 4
INCHES IS EXPECTED IN BRYAN COUNTY. AS THIS SYSTEM EXITS EARLY
THIS EVENING THE INFLUENCE OF THE QUICK-MOVING TROUGH FROM THE
NORTH WILL BE FELT LATER THIS EVENING. SNOW IS EXPECTED TO BEING
IN NORTHWEST OKLAHOMA TONIGHT AND MOVE ACROSS THE NORTHWEST AND
NORTH CENTRAL PART OF THE STATE MONDAY MORNING. THE COLD FRONT
WHICH WILL BRING THE COLDEST AIR MASS SO FAR THIS WINTER WILL ENTER
NORTHWEST OKLAHOMA LATE MONDAY MORNING BRINGING GUSTY WINDS THAT
WILL CAUSE BLOWING SNOW. THE ADVISORY IS VALID THOUGH THE DAYTIME
MONDAY. A WIND CHILL ADVISORY MAY BE NECESSARY EARLY TUESDAY
MORNING. THE WIND WILL SUBSIDE WEDNESDAY WHEN THE CENTER OF THE
AIR MASS RANGES ACROSS THE PLAINS. A WARM-UP BEGINS FRIDAY AND
SATURDAY TO SEASONABLE NORMALS. THE NEXT FRONT IS EXPECTED LATE IN
THE WEEKEND WITH A CHANCE FOR RAIN OR SNOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 25 32 12 22 / 40 40 20 10
HOBART OK 26 31 9 23 / 30 30 10 0
WICHITA FALLS TX 28 37 16 30 / 20 20 10 10
GAGE OK 22 28 4 19 / 70 80 20 0
PONCA CITY OK 23 31 7 19 / 70 90 40 10
DURANT OK 25 35 19 34 / 30 10 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST
MONDAY FOR OKZ004>020.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR OKZ031-
032-041>043-046>048-050>052.
TX...NONE.
&&
03/09Hazardous weather outlook, Jan 9, 11:59 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1159 AM CST SUN JAN 9 2011
OKZ004>048-050>052-TXZ083>090-101000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1159 AM CST SUN JAN 9 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
A STORM SYSTEM WILL PROGRESS EASTWARD ACROSS TEXAS TODAY. AS THIS
OCCURS A MIX OF PRECIPITATION WILL OCCUR ACROSS OKLAHOMA AND WESTERN
NORTH TEXAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY JAN 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
ACCUMULATING SNOW IS EXPECTED IN SOUTHEAST OKLAHOMA THIS
AFTERNOON...AND IN NORTHERN OKLAHOMA BEGINNING LATE TONIGHT. SEE THE
WINTER WEATHER ADVISORY FOR DETAILS.
SOME PATCHY LIGHT FREEZING DRIZZLE MAY ALSO OCCUR TONIGHT ACROSS
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. THIS COULD RESULT IN THE
DEVELOPMENT OF SLICK SPOTS ON AREA ROADWAYS... ESPECIALLY ELEVATED
SURFACES SUCH AS BRIDGES AND OVERPASSES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
ACCUMULATING SNOW...AS WELL AS PATCHY FREEZING DRIZZLE...IS EXPECTED
TO CONTINUE ON MONDAY. AN ARCTIC COLD FRONT WILL PUSH SOUTH THROUGH
OKLAHOMA AND NORTH TEXAS MONDAY NIGHT BRINGING A MUCH COLDER AIRMASS
INTO THE AREA. STRONG NORTH WINDS ASSOCIATED WITH THE COLD AIR WILL
CREATE WIND CHILL TEMPERATURES BELOW ZERO BY TUESDAY MORNING. WIND
CHILL TEMPERATURES WILL REMAIN IN THE SINGLE DIGITS AND TEENS
TUESDAY AFTERNOON BEFORE DROPPING BACK BELOW ZERO ACROSS NORTHERN
OKLAHOMA.
FOR DETAILS ON THE TIMING AND LOCATION OF FROZEN PRECIPITATION...AS
WELL AS THE TYPE AND AMOUNT...REFER TO THE LATEST WINTER WEATHER
ADVISORIES ISSUED BY THE NATIONAL WEATHER SERVICE NORMAN FORECAST
OFFICE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
MONDAY.Winter Weather, Alfalfa
- When
- January 9, 3:00 PM CST to January 10, 6:00 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
The observer in Cherokee measured 2.5 inches of snow.
Winter Weather, Alfalfa
- When
- January 9, 3:00 PM CST to January 10, 6:00 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Public
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Two inches of snow was measured in Burlington.
Winter Weather, Kay
- When
- January 9, 3:00 PM CST to January 10, 6:00 PM CST
- Where
- Kay forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
The observer in Braman measured 2.5 inches of snow.
Winter Weather, Grant
- When
- January 9, 3:00 PM CST to January 10, 6:00 PM CST
- Where
- Grant forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
The observer in Lamont measured 2.0 inches of snow.
Winter Weather, Grant
- When
- January 9, 3:00 PM CST to January 10, 6:00 PM CST
- Where
- Grant forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
The observer in Jefferson measured 1.5 inches of snow.
Winter Weather, Grant
- When
- January 9, 3:00 PM CST to January 10, 6:00 PM CST
- Where
- Grant forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
The observer one mile south of Medford measured 2.9 inches of snow.
Winter Weather, Grant
- When
- January 9, 3:00 PM CST to January 10, 6:00 PM CST
- Where
- Grant forecast zone
- Reported by
- Post Office
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
Two inches of snow accumulated in Manchester.
Winter Weather, Kay
- When
- January 9, 3:00 PM CST to January 10, 6:00 PM CST
- Where
- Kay forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
The observer in Ponca City measured 1.8 inches of snow.
Winter Weather, Harper
- When
- January 9, 3:00 PM CST to January 10, 6:00 PM CST
- Where
- Harper forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Three inches of snow accumulated in Buffalo.
Winter Weather, Woods
- When
- January 9, 3:00 PM CST to January 10, 6:00 PM CST
- Where
- Woods forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
The observer one mile west of Alva measured 1.6 inches of snow.
Winter Weather, Noble
- When
- January 9, 3:00 PM CST to January 10, 6:00 PM CST
- Where
- Noble forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
The observer in Billings measured 2.0 inches of snow.
Winter Weather, Kay
- When
- January 9, 3:00 PM CST to January 10, 6:00 PM CST
- Where
- Kay forecast zone
- Reported by
- COOP Observer
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
The observer in Blackwell measured 3.0 inches of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Alabama, January 9 to 10, 20112 deaths · 9 injured · 39 events
- Winter Storm and Winter Weather in Kansas, January 9 to 10, 20111 death · 14 injured · $767,000 · 9 events
- Winter Storm in Louisiana, January 9, 20112 deaths · 2 injured · 8 events
- Ice Storm and Winter Storm in Georgia, January 9 to 14, 20111 death · 6 injured · $55,000 · 92 events
- Heavy Snow in Texas, January 9, 20111 death · $970,000 · 8 events
- Winter Storm and Winter Weather in Nebraska, January 9 to 12, 20111 death · 4 injured · 43 events
- Tornadoes and Hail in Texas, January 9, 2011$8.7 million · EF1 · 21 events
- Heavy Snow and Winter Weather in South Dakota, January 9 to 10, 20111 death · 24 events
- Winter Storm in Mississippi, January 9 to 10, 20111 death · 22 events
- Ice Storm and Heavy Snow in Mississippi, January 9, 2011$1.5 million · 46 events
- Heavy Snow in Arkansas, January 9, 2011$190,000 · 2 events
- Ice Storm and Winter Weather in Louisiana, January 9, 2011$120,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 274178, 274179, 274180, 274182, 274184, 274186, 274190, 274199, 274200, 274203, 274205, 274206.